MAUDE Adverse Event Report: ANGIODYNAMIC, INC. BIOFLO; BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY - 4F X 55CM CATHETER KIT

ANGIODYNAMIC, INC. BIOFLO; BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY - 4F X 55CM CATHETER KIT
Model Number 45811
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced with a bio-stable 4f sl-55cm catheter kit valved.The end user returned the picc to the distributor.It was reported that the leak was noticed whilst the picc was in the patient during a routine flush and it was removed following the leak being discovered.When examined, it was observed there was a leak on the blue part of the line around the 5cm mark.There was tape residue at that point as well.It was thought that perhaps it could have been caused by a needle or scalpel.It was reported that the picc had been replaced with a new of the same device.
 
Additional Manufacturer Narrative
Corrections: d2a, e3, g1.The customer's reported complaint description of leak in the catheter tubing was confirmed; root cause of leak is a small hole in the catheter tubing.The hole was created by slice damage from a sharp object like scalpel or scissors; not a kink or burst failure mode.Picc was in situ for more than 3 months so slice damage is not related to picc manufacturing or during the implant procedure.Slice damage likely occurred during dressing change, i.E.Damage to catheter tubing from scissors.Device history record review of the packaging/picc assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/picc assembly lots for similar catheter hole/leaked issue.Labeling review: the dfu that is supplied with the bioflo picc device contains the following statements: intended use/indications for use the bioflo picc with endexo and pasv valve technology is indicated for short or long-term peripheral access to the central venous system for intravenous therapy, including but not limited to, the administration of fluids, medications and nutrients; the sampling of blood; and for power injection of contrast media.Warnings - do not use the catheter with chemicals that are incompatible with any of its accessories, as catheter damage may occur.Precautions - carefully read all instructions prior to insertion, care or use.- acetone and polyethylene glycol-containing ointments should not be used with polyurethane catheters, as these may cause failure of the device.- do not use sharp instruments near the extension tubes or catheter shaft.- it is recommended that institutional protocols be considered for all aspects of catheter use consistent with the instructions provided herein.- do not use scissors to remove the dressing, as this may possibly cut or damage the catheter.- prior to dressing the catheter and access site, inspect both to assure that they are completely dry of isopropyl alcohol or acetone based cleansing agents.To avoid pooling of an agent, do not fully insert catheter up to suture wing.- do not attempt to repair the catheter.If breaks or leaks are apparent in the catheter, remove the catheter immediately - patients must be educated regarding the care and maintenance of their picc.The healthcare provider is responsible for this patient instruction.Potential complications/adverse events: - air embolism - bleeding - infection - extravasation/infiltration of infusate.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY - 4F X 55CM CATHETER KIT
Manufacturer (Section D)
ANGIODYNAMIC, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra ashleigh garcia
50 main street
suite 1000
white plains, NY 10606
8134543296
MDR Report Key22942909
Report Number1317056-2025-00213
Device Sequence Number9768289
Product Code LJS
UDI-Device IdentifierH965458110
UDI-PublicH965458110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number45811
Device Lot Number5831372
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown